Antibiotic Allergies


Warning: trim() expects parameter 1 to be string, array given in /home/adiffere/public_html/allergyreliefexpert.com/wp-content/plugins/optin-form-adder-lib/include/optin-form-adder.cls.php on line 120

Warning: trim() expects parameter 1 to be string, array given in /home/adiffere/public_html/allergyreliefexpert.com/wp-content/plugins/optin-form-adder-lib/include/optin-form-adder.cls.php on line 120

antibiotics

Penicillin is a common antibiotic used to treat many illnesses. When it was discovered it was considered a breakthrough in the treatment of illness and infections. It is derived from the penicillin mold, the blue-green mold found on moldy oranges. Before penicillin, common infections and diseases that are only a nuisance to us today were quite often fatal. For years penicillin was the only effective antibiotic treatment available for doctors to use. It is relatively cheap and easy to manufacture, making it the most often used antibiotic world wide.

Allergic reactions to penicillin can often be a serious and life threatening matter. They can range from annoying rashes to life threatening breathing difficulties. You might recall answering the question ” are you allergic to penicillin” on a medical question form at your doctors office or upon admittance to a hospital for treatment. This is because doctors must know if you are do to the potential for catastrophic results should you be given penicillin and you are allergic to it. Knowing if they are allergic to penicillin is something every person should know. Penicillin is the most common drug.

It is unclear why some people have an allergic reaction to penicillin while others don’t. It is also unknown what predisposes one person with an allergy to penicillin to minor while another person allergic to it will experience life threatening symptoms. For those who are allergic to penicillin, the only treatment is not to use it. Fortunately there are other powerful antibiotics available to replace penicillin. Prior to their discovery, penicillin allergy could sometimes have grave consequences. It could leave doctors with their hands tied in treating the infection or disease.

Common symptoms of penicillin allergy are as follows. A rash or hives that can range from a minor rash to a dark red rash that covers large portions of the body. Swollen lips tongue and face, ranging from minor swelling to extreme swelling. Itchy,irritated eyes that can be bloodshot and watery. The most serious reaction happens in people that are highly allergic to penicillin. An anaphylactic reaction is a reaction that manifests itself as a swelling of the bronchial airway, making it difficult to breath. This can also be accompanied by a sudden drop in blood pressure. This reaction can be deadly, so it’s important to be aware of this fact.

If you are given penicillin and experience any of these symptoms, tell your doctor immediately. It’s much better to be safe than sorry. The most serious reaction, the anaphylactic reaction, appears almost immediately. The other less minor reactions can take hours to appear. Treatments for the symptoms are readily available but as of yet there is no cure for the allergy itself. If your child has never been given penicillin it is imperative that you let your doctor know this. He or she can make a determination as to whether or not your child is allergic to it prior to administering a large dose of penicillin.

Article by Sven Ullmann, who runs DeservedHealth.com.

Penicillin Allergy and Using Other Antibiotics

FREE from our sponsor!

The Sick House Center 10-Part Email Course

Discover proven methods to eliminating ALLERGIES, ASTHMA, MOLD and INDOOR POLLUTANTS from your home.

Enter your first name and email address in the form below and they will send your first lesson right away.

First Name:
Email:
 

**Double-check your email for accuracy to ensure you receive your free email course.

Privacy Assured:
Your email address is never shared with anyone!

NO OBLIGATION . . . NO SPAM . . . NO PROBLEMS!

Powered by Optin Form Adder

Aspirin Allergies


Warning: trim() expects parameter 1 to be string, array given in /home/adiffere/public_html/allergyreliefexpert.com/wp-content/plugins/optin-form-adder-lib/include/optin-form-adder.cls.php on line 120

aspirin-allergyAspirin Allergies

In 1829, scientists discovered a compound called salicin in willow plants which gave pain relief to humans. This new discovery was called aspirin (acetylsalicylic acid) which works by inhibiting the production of prostaglandins which are chemicals found in the body which are necessary for blood clotting and sensitizing nerve endings thus blocking pain.

An allergic reaction to aspirin can range from mild to severe symptoms. Aspirin allergy symptoms include the development of hives or itching, nasal congestion, coughing,swelling of the lips or tongue and asthma. Severe reactions may include swelling of the face, stomach aches and difficulty breathing.  Symptoms will usually occur within 60 minutes after taking aspirin and can last up to a couple of hours.

A more severe and potentially deadly reaction known as anaphylactic shock can occur in rare cases. This is why it is paramount to seek medical help immediately if swelling of the face or neck occurs.

Aspirin is widely known as a heart attack prevention medicine since it will tend to thin the blood making it less likely to clot and cause a heart attack. However, there are reported illness symptoms with the increase of aspirin use in recent years. Severe stomach aches are widely reported in people who take it daily. It has also been reported to increase the likelihood of developing nasal polyps if taken daily for extended periods of time.

There is also increased risk of taking aspirin if a person has the common flu and can lead to a more serious condition known as Reye’s Syndrome in children and adults. Aspirin can also inhibit the drainage necessary during flu episodes and can actually lead to pneumonia developing as a secondary condition.

There are alternatives to aspirin for each intended use and should be discussed with a health professional.

About the author:

Michael Marcus, MD
Mount Sinai School of Medicine

Flu and Aspirin Dangers

Antibiotic Allergy


Warning: trim() expects parameter 1 to be string, array given in /home/adiffere/public_html/allergyreliefexpert.com/wp-content/plugins/optin-form-adder-lib/include/optin-form-adder.cls.php on line 120

rash allergySomebody mentioned to me the other day that you can be allergic to antibiotics; is that really true?

Best Answer:

Yes, it is possible to have a mild or serious reaction to any drug including antibiotics, especially in children. A mild reaction can range from a skin rash to hives and can include swelling of any part of the body. However, serious reactions are possible and may range from difficulty breathing to anaphylactic shock which can severely restrict airflow.

When used at the appropriate time, antibiotics can help cure an illness or save a life, but long-term or indiscriminate use will eventually lead to other complications. It is interesting to note that the word antibiotic is derived from two Greek words; anti (against) and bios (life).

Most antibiotic drugs are not synthetic but are derived from strains of bacteria or molds. Oddly enough, they are used when a bacterial organism invades the body to assist the immune system to aid in fighting the bacteria causing the illness. Antibiotics will only help the body fight a bacterial infection but does nothing to fight a viral invasion.

If you suspect or know you can have an allergic to penicillin or another antibiotic, then it is highly advisable that you consider using a Medic Alert tag or bracelet for emergency situations so that a medical staff member is aware that you have an allergy.

Source: Yahoo Answers
Donna Benson, Registered Nurse at Mother Francis Hospital in Tyler Texas.

Penicillin Allergy and Using Other Antibiotics